Delaware, 2009High Wind and Strong Wind in Delaware, March 2, 2009
March 2, 2009 · NWS PHI · 3 events in 3 counties and zones
Strong to high winds occurred just after Midnight EST on March 2nd in Kent and Sussex Counties as a gravity wave helped mix stronger winds aloft to the ground. Peak wind gusts reached around 60 mph in Sussex County.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to high winds occurred just after Midnight EST on March 2nd in Kent and Sussex Counties as a gravity wave helped mix stronger winds aloft to the ground. Peak wind gusts reached around 60 mph in Sussex County. The combination of the wind and heavy snow helped cause power outages across the Delmarva Peninsula. Delmarva Power and Light reported about 26,000 homes and businesses lost power in its service area and Delaware Electric Cooperative reported about 14,400 homes and businesses lost power in the state. All power was restored by 8 a.m. EST on the 3rd. The strong to high winds also caused considerable blowing and drifting of snow and made it difficult for crews to keep roads plowed and open. The high winds and waves caused beach erosion along the Atlantic coast as well as dune damage in Bethany Beach. Waves even reached the edge of the dunes in Delaware Bay in Lewes. Peak wind gusts included 63 mph in Lewes (Sussex County), 62 mph at Breakwater Harbor (Sussex County), 53 mph at Indian River (Sussex County), 51 mph at Slaughter Beach (Sussex County) and 45 mph in Rehoboth Beach (Sussex County). The strong to high winds were associated with the nor'easter that brought the heavy snow to the state. The nor'easter low pressure system moved from the Georgia and South Carolina border at 7 a.m. EST on the 1st to about 150 miles east of the southern New Jersey coast at 7 a.m. EST on the 2nd. The strongest winds occurred during the early morning of the 2nd as a gravity wave that emanated from the low pressure system passed across the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 1, 10:26 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 1, 10:26 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1026 PM EST SUN MAR 1 2009
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE EASTERN SEABOARD
OVERNIGHT AND THEN PASS TO THE EAST OF NEW JERSEY MONDAY BEFORE
MOVING UP OVER MARITIME CANADA LATE ON MONDAY NIGHT. HIGH PRESSURE
IS THEN FORECAST TO BUILD IN FROM THE WEST FOR THE MID WEEK
PERIOD. A WARM FRONT FROM THE SOUTHWEST IS FORECAST TO ARRIVE LATE
IN THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
FOR MOST LOCATIONS, SNOW HAD BEGUN BY LATE THIS EVENING.
THE EXCEPTION WAS THE AREA FROM JUST NORTHWEST OF THE FALL LINE TO
OUR NORTHWESTERNMOST LOCATIONS. THE LATEST NAM'S FORECAST OUT TO
24 HOURS IS MOVING BACK TOWARD LOWER PRECIPITATION AMOUNTS THERE,
BUT WE'RE NOT PREPARED TO CUT BACK AT THIS POINT. WE'LL TAKE A
LOOK AT MORE GUIDANCE BEFORE MAKING A DECISION.
REPORTS FROM OBSERVERS ARE THAT PRECIPITATION ALONG THE SOUTHERN
NEW JERSEY COAST HAD BECOME MAINLY SNOW WITH JUST A TOUCH OF
SLEET, AND ACCUMULATIONS THERE WERE BEGINNING TO CHASE THE VALUES
INLAND. WE'VE UPPED THE STORM TOTAL AMOUNTS FOR COASTAL ATLANTIC
COUNTY AND ALL OF CAPE MAY COUNTY TO SOMEWHAT HIGHER AMOUNTS THAT
ARE CLOSER TO THE AMOUNTS FORECAST FOR INLAND ATLANTIC AND
CUMBERLAND COUNTIES. GIVEN THE OBSERVATION AT OCEAN CITY
/STILL RAIN/, WE HAVE MAINTAINED RATHER THAN BEEFED UP THE
FORECAST FOR ALL OF SUSSEX COUNTY IN DELAWARE.
RADAR WAS SHOWING THAT THERE WAS AN AREA OF SNOW ASSOCIATED WITH
Q-VECTOR CONVERGENCE AND FRONTOGENETIC FORCING /OR CONVEYOR BELT
SNOW, IF YOU PREFER/ WITH THE BACK EDGE APPROACHING THE VIRGINIA
NORTHERN NECK LATE THIS EVENING. BEHIND THAT, THERE WAS
DEFORMATION BAND SNOW DEVELOPING. THIS MAY MAKE FOR A BREAK IN THE
ACTION DURING THE OVERNIGHT PERIOD, BUT MY COLLEAGUES HAVE NOTED
THAT DEFORMATION SNOW OFTEN GETS UNDERFORECASTED /EXPLAINING WHY
WE'RE NOT YET READY TO PULL THE PLUG ON OUR NORTHWETERN ZONES/.
AS ARCTIC HIGH PRESSURE TRIES TO BUILD IN FROM THE WEST WHILE THE
LOW MOVES BY TO THE EAST, THE WINDS INCREASE LATE TONIGHT AND
REMAIN GUSTY ON MONDAY. THIS COMBINED WITH THE SNOW SHOULD MEAN
BLOWING AND DRIFTING SNOW LATE TONIGHT AND MONDAY. THE SNOW MAY
START OUT "MOIST" THIS EVENING, BUT IT SHOULD BECOME DRY AND
FLUFFY LATE TONIGHT ALLOWING FOR IT TO GET BLOWN AROUND BY THE
WINDS LATER TONIGHT AND MONDAY.
ONE LAST ITEM, I WOULD NOT BE SURPRISED TO HEAR ABOUT ISOLATED
EMBEDDED TSTMS. IF IT HAPPENS, IT COULD OCCUR AT 2 DIFFERENT
TIMES, ONCE WITH THE STRONG LIFT MOVING NORTH FROM VA AND AGAIN
AS THE UPPER LOW MOVES THROUGH ON MONDAY MORNING.
BEHINE THE UPPER LOW /ON MONDAY AFTERNOON/, THE SNOW SHOULD TAPER
OFF TO SCATTERED SNOW SHOWERS. MEANWHILE, THE ARCTIC HIGH BUILD IN
FROM THE WEST AND BITTERLY COLD AIR ARRIVES. TEMPERATURES MAY FALL
THROUGH THE DAY ON MONDAY WITH THE COLD ADVECTION AND WIND CHILLS
WILL MAKE IT FEEL BELOW ZERO NORTH AND
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
WITH A FRESH SNOW COVER EXPECTED TO BE IN PLACE, AND THE MAV/MET
GUIDANCE INITIALLY WITHOUT THE SNOW COVER, THE COLDER OF THE
GUIDANCE WAS USED TO FCST TEMPERATURES AS ARCTIC HIGH PRESSURE
BUILD IN FROM THE WEST. WHAT MIGHT KEEP TEMPERATURES FROM GETTING
EVEN COLDER WILL BE THE GUSTY WINDS THAT SHOULD PREVENT IDEAL
RADIATION FROM MAKING IT EVEN COLDER AT NIGHT ON MONDAY NIGHT.
HOWEVER, AS THE AIRMASS MODIFIES A BIT TUESDAY NIGHT, THE HELPFUL
RADIATIVE EFFECTS OF THE SNOW SHOULD MAKE IT AS COLD OR MAYBE
COLDER THAN MONDAY NIGHT.
OTHERWISE, THE HIGH BUILDING IN FROM THE WEST SHOULD BRING MOSTLY
CLEAR SKIES.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
TEMPERATURES CONTINUE TO REBOUND AS AN AREA OF HIGH PRESSURE MOVES
ACROSS THE EASTERN UNITED STATES MIDWEEK, ALLOWING FOR SOME NICE DRY
WEATHER. TEMPERATURES WEDNESDAY WILL BE MAINLY IN THE 30S BUT WILL
WARM ON THURSDAY AND FRIDAY, NEAR NORMAL CONDITIONS, INTO THE 40S
ACROSS THE REGION.
AS THE HIGH MOVES OFF TO THE SOUTHEAST AND EVENTUALLY OFF THE
CAROLINA COAST, A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL
PLAINS. THE WARM FRONT FROM THIS LOW WILL APPROACH THE REGION FROM
THE SOUTHWEST LATE THURSDAY, CROSSING ON FRIDAY. THE FRONT WILL THEN
BE PUSHED BACK SOUTH AS A COLD FRONT SATURDAY. THIS SYSTEM WILL
BRING A CHANCE FOR RAIN AND SNOW THROUGH THE WEEKEND. ANOTHER SYSTEM
WILL DEVELOP IN THE PLAINS STATES AND WORK ITS WAY EASTWARD FOR THE
END OF THE WEEKEND.
WITH THE AMOUNT OF ACTIVITY IN THE NEAR TERM, WE CHOSE TO USE HPC
GUIDANCE WITH CONTINUITY THROUGHOUT THE FORECAST PERIOD.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A MODERATE NOREASTER WILL BE AFFECTING THE AREA TONIGHT AND MONDAY.
MOST LOCATIONS HAVE DROPPED TO IFR/LIFR WITH SNOW. THE ONLY
EXCEPTIONS WERE KRDG AND KABE WHICH REMAIN AT VFR AS IT HASN'T
STARTED SNOWING THERE YET. EXPECT IFR/LIFR THRU MOST OF THE NIGHT
IN THOSE AREAS THAT GET SNOW. THERE COULD BE A INCREASE TO MVFR BY
EARLY MORNING IF THERE IS A LULL IN THE ACTION.
STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP AS WELL AND WILL CONTINUE
THRU THE DAY RESULTING IN BLOWING SNOW. BY MIDDAY THE PRECIP SHOULD
BE MOSTLY OVER AND CONDS SHOULD IMPROVE TO HIGH MVFR OR VFR DURG THE
AFTERNOON. STRONG NW WINDS WILL CONTINUE HOWEVER WITH GUSTS 25 TO 30
KT.
OUTLOOK...
WINDS SHOULD DIE DOWN BY WEDNESDAY AS HIGH PRESSURE MOVES OVER THE
EAST COAST. WEATHER SHOULD BE GENERALLY BENIGN FOR THE REST OF THE
WEAK.
&&
.MARINE...
A MODERATE NOREASTER WAS MOVING OFF THE NC CST AND WILL HEAD NEWD
TWD NEW ENGLAND THRU MONDAY. THE SURFACE LOW CENTER IS NOT
PARTICULARLY DEEP BUT THERE IS A STRONG PRESSURE GRADIENT BETWEEN
THE LOW AND HIGH PRESSURE CENTERED N OF THE GRTLKS. THUS NE WINDS
ARE FCST TO INCREASE TO GALE FORCE TONIGHT AS THE LOW MOVES OFF
CAPE HAT AND THEN BACK TO THE NW AS THE LOW MOVES N OF THE COASTAL
WATERS MONDAY MORNING. WINDS WILL DECREASE SMWHT LATER MON
AFTERNOON BUT STRONG SMALL CRAFT CONDS WILL LIKELY CONTINUE
THROUGH MONDAY NIGHT AND MUCH OF TUESDAY AS THE HIGH PRESSURE
BUILDS IN FROM THE WEST.
SEAS ARE ALREADY RUNNING RATHER HIGH...11 FT AT THE DEL BAY BUOY
44009...BECAUSE OF PERSISTENT NE WINDS. INCREASING WINDS WILL BUILD
THE SEAS FURTHER TONIGHT. AS WINDS BACK TO THE NW MON MORNING THE
FETCH BECOMES SHORTER AND SEAS SHOULD BEGIN TO SUBSIDE. SEAS WILL
CONTINUE TO GRADUALLY DIMINISH THROUGH TUE AND TUE NIGHT ALONG WITH
THE WINDS.
MIXED PRECIP WILL DEVELOP OVER THE FORECAST WATERS THIS EVENING AND
THEN BECOME MOSTLY SNOW OVERNIGHT. HEAVY SNOW AT TIMES WILL RESULT
IN SEVERELY RESTRICTED VSBYS.
&&
.TIDES/COASTAL FLOODING...
SOME MINOR COASTAL FLOODING IS EXPECTED TONIGHT AROUND THE TIME OF
HIGH TIDE. TIDES ARE ALREADY RUNNING 1 TO 1.5 FT ABOVE NORMAL DUE TO
THE SUSTAINED NE WINDS. STORM SURGE IS FCST TO INCREASE TO 2 FT OR
SLIGHTLY HIGHER OVERNIGHT ALONG THE NJ AND DE ATLANTIC COAST AS NNE
WINDS INCREASE TO GALE FORCE ON THE W SIDE OF THE DEEPENING LOW
PRESSURE. ALSO THE WINDS MAY TEND TO PUSH WATER AGAINST THE S SIDE
OF DELAWARE BAY. THE MAIN THREAT WILL BE AROUND NEXT HIGH TIDE WHICH
WILL BE AROUND MIDNIGHT ALONG THE ATLANTIC COAST...AND A COUPLE OF
HOURS LATER ON THE DELAWARE BAY. BY THE NEXT HIGH TIDES WINDS WILL
HAVE SHIFTED TO OFFSHORE THUS ELIMINATING THE FLOODING THREAT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR PAZ054-055-
060>062-067>071.
NJ...WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR NJZ001-007>010-
012>015-017>020-026-027.
WINTER STORM WARNING UNTIL 2 PM EST MONDAY FOR NJZ016-021>025.
COASTAL FLOOD ADVISORY UNTIL 5 AM EST MONDAY FOR NJZ012>014-
020-022>027.
DE...WINTER STORM WARNING UNTIL 2 PM EST MONDAY FOR DEZ001>004.
COASTAL FLOOD ADVISORY UNTIL 5 AM EST MONDAY FOR DEZ002>004.
MD...WINTER STORM WARNING UNTIL 2 PM EST MONDAY FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL 4 PM EST MONDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER/DELISI
SHORT TERM...STAUBER
LONG TERM...MEOLA
AVIATION...AMC/NIERENBERG
MARINE...AMC/NIERENBERG
TIDES/COASTAL FLOODING...AMCHazardous weather outlook, Mar 1, 2:59 PM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EST SUN MAR 1 2009
NJZ001-007>010-015-017>019-PAZ054-055-060>062-067>071-022000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
259 PM EST SUN MAR 1 2009
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-012-015-019-020-NJZ016-021-022000-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-
259 PM EST SUN MAR 1 2009
...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ012>014-020-026-027-022000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
259 PM EST SUN MAR 1 2009
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-NJZ022>025-022000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
259 PM EST SUN MAR 1 2009
...WINTER STORM WARNING IN EFFECT UNTIL 2 PM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-022000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
259 PM EST SUN MAR 1 2009
...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Delaware Beaches
- When
- March 2, 12:00 AM EST to 4:00 AM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $25,000
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
High Wind, Inland Sussex
- When
- March 2, 12:00 AM EST to 4:00 AM EST
- Where
- Inland Sussex forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $25,000
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- March 2, 12:00 AM EST to 4:00 AM EST
- Where
- Kent forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in California, March 2 to 4, 20091 death · $70,000 · 5 events
- Heavy Snow and Winter Weather in New York, March 2, 20091 death · 4 injured · 11 events
- High Wind and Strong Wind in New Jersey, March 2, 2009$200,000 · 52 kt wind · 8 events
- Strong Wind in Maryland, March 2, 2009$60,000 · 5 events
- Winter Weather in Vermont, March 2 to 3, 2009$23,000 · 10 events
- Wildfire in Texas, March 2, 2009$30,000 · 1 event
- Heavy Snow in Maine, March 2, 200914 events
- Extreme Cold in Pennsylvania, March 2 to 3, 200913 events
- Winter Storm and Heavy Snow in Maine, March 2, 200910 events
- Heavy Snow and Winter Weather in Nevada, March 2 to 4, 20093 events
- Heavy Snow in Connecticut, March 2, 20092 events
- Heavy Snow and Winter Weather in Massachusetts, March 2, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 159406, 159407, 159408.